MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 1-2 12MM; PRSTHSIS,KNEE,PATLLOFMOROTIBIL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 1-2 12MM; PRSTHSIS,KNEE,PATLLOFMOROTIBIL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR
Catalog Number 71453172
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/03/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to suspicion of infection.During revision surgery, it was discovered that the problem was a disassociation.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.The lab analysis concluded, the burnishing and scratches on the inferior surface of the insert was likely caused by repeated motion between the insert and the tibial baseplate, and could have been caused during or after the reported insert loosening.The anterior lock region appeared undamaged.Due to damage on the posterior locking mechanism, this feature could not be inspected.No manufacturing deviations were noted during this investigation.Based on the investigation conducted, the exact cause of the insert dissociation was not able to be determined.The clinical/medical team concluded, all documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical investigation.The root cause for the disassociation cannot be concluded based on the evaluation of the returned component.Without supporting clinical/medical documents a thorough investigation cannot be performed.Should information become available this complaint can be re-assessed.No patient information was provided for this assessment.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.

Brand Name
LGN PS HIGH FLEX XLPE SZ 1-2 12MM
Common Device Name
PRSTHSIS,KNEE,PATLLOFMOROTIBIL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7799383
Report Number1020279-2018-01544
Device Sequence Number13846370
Product Code JWH
UDI-Device Identifier00885556486894
UDI-Public00885556486894
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/17/2025
Device Catalogue Number71453172
Device Lot Number15GM12559
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2018
Initial Date Received by Manufacturer 08/03/2018
Supplement Date Received by Manufacturer08/03/2018
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;